Alert archive / Hawaii / High Surf Advisories in 2013

High Surf Advisory 13, NWS Honolulu, HI

March 4, 2013Honolulu County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this high surf advisory at Mar 4, 2013, 3:38 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Mar 4, 2013, 9:00 AM HST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2013, 3:38 AM HST (13:38 UTC)
In effect from
Mar 4, 2013, 9:00 AM HST
Expired
Mar 5, 2013, 3:33 PM HST
In force
31 hr
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 1.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2013-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2013-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

793 
WHHW40 PHFO 041338
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 AM HST MON MAR 4 2013

...HIGH SURF ADVISORY STARTING AT NOON HST TODAY FOR RISING SURF
ALONG NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU MOLOKAI
AND FOR NORTH FACING SHORES OF MAUI...

.A LONG-PERIOD NORTH NORTHWEST SWELL WILL CONTINUE TO BUILD
TODAY...WITH SURF HEIGHTS REACHING THE HIGH SURF ADVISORY CRITERIA
ALONG NORTH AND MOST WEST FACING SHORES OF THE SMALLER HAWAIIAN
ISLANDS STARTING THIS AFTERNOON.

HIZ001>003-006>008-012-013-017-019-020-050245-
/O.NEW.PHFO.SU.Y.0013.130304T2200Z-130305T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
338 AM HST MON MAR 4 2013

...HIGH SURF ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM HST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM HST
TUESDAY. 

* SURF...BUILDING TO 12 TO 18 FEET ALONG NORTH AND WEST FACING
  SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF
  OAHU...MOLOKAI AND MAUI. ALSO...BUILDING TO 8 TO 12 FEET ALONG
  WEST FACING SHORES OF OAHU AND MOLOKAI

* TIMING...FROM THIS AFTERNOON THROUGH EARLY TUESDAY MORNING. 

* IMPACTS...MODERATE...STRONG BREAKING WAVES...A POUNDING SHORE
  BREAK...AND STRONG ALONG SHORE AND RIP CURRENTS WILL MAKE
  SWIMMING DIFFICULT AND DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. 

&&

$$

HOUSTON
5 follow-up statements
578 
WHHW40 PHFO 041900
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
900 AM HST MON MAR 4 2013

...HIGH SURF ADVISORY THROUGH EARLY TUESDAY MORNING FOR RISING
SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU
MOLOKAI...FOR NORTH FACING SHORES OF MAUI AND FOR NORTH AND EAST
FACING SHORES OF THE BIG ISLAND...

.A LONG-PERIOD NORTH NORTHWEST SWELL WILL CONTINUE TO BUILD
TODAY...WITH SURF HEIGHTS AT HIGH SURF ADVISORY CRITERIA ALONG
NORTH AND MOST WEST FACING SHORES OF THE SMALLER HAWAIIAN
ISLANDS...AND FOR NORTH AND EAST FACING SHORES OF THE BIG ISLAND
THROUGH EARLY TUESDAY MORNING.

HIZ009-025-050800-
/O.EXB.PHFO.SU.Y.0013.130304T1900Z-130305T1600Z/
OLOMANA-BIG ISLAND NORTH AND EAST-
900 AM HST MON MAR 4 2013

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* SURF...BUILDING TO 18 TO 24 FEET ALONG NORTH FACING SHORES OF
  OAHU. ALSO...BUILDING TO 8 TO 12 FEET ALONG NORTH AND EAST
  FACING SHORES THE BIG ISLAND. 

* TIMING...THROUGH EARLY TUESDAY MORNING.

* IMPACTS...MODERATE...STRONG BREAKING WAVES...A POUNDING SHORE
  BREAK...AND STRONG ALONG SHORE AND RIP CURRENTS WILL MAKE
  SWIMMING DIFFICULT AND DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS... 
BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

HIZ001>003-006>008-012-013-017-019-020-050800-
/O.EXT.PHFO.SU.Y.0013.130304T1900Z-130305T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
900 AM HST MON MAR 4 2013

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. 

* SURF...BUILDING TO 18 TO 24 FEET ALONG NORTH AND WEST FACING
  SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF
  OAHU...MOLOKAI AND MAUI. ALSO...BUILDING TO 12 TO 18 FEET ALONG
  WEST FACING SHORES OF OAHU AND MOLOKAI.

* TIMING...THROUGH EARLY TUESDAY MORNING.

* IMPACTS...MODERATE...STRONG BREAKING WAVES...A POUNDING SHORE 
  BREAK...AND STRONG ALONG SHORE AND RIP CURRENTS WILL MAKE 
  SWIMMING DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... 
BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

REYNES/POWELL
761 
WHHW40 PHFO 050123
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
323 PM HST MON MAR 4 2013

...HIGH SURF ADVISORY THROUGH EARLY TUESDAY MORNING FOR RISING
SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU
MOLOKAI...FOR NORTH FACING SHORES OF MAUI AND FOR NORTH AND EAST
FACING SHORES OF THE BIG ISLAND...

.A LONG-PERIOD NORTH NORTHWEST SWELL WILL PEAK TONIGHT...WITH
SURF HEIGHTS AT HIGH SURF ADVISORY CRITERIA ALONG NORTH AND MOST
WEST FACING SHORES OF THE SMALLER HAWAIIAN ISLANDS...AND FOR NORTH
AND EAST FACING SHORES OF THE BIG ISLAND THROUGH EARLY TUESDAY
MORNING.

HIZ001>003-006>009-012-013-017-019-020-025-051430-
/O.CON.PHFO.SU.Y.0013.000000T0000Z-130305T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
323 PM HST MON MAR 4 2013

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* SURF...BUILDING TO 18 TO 24 FEET ALONG NORTH AND WEST FACING
  SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF
  OAHU...MOLOKAI AND MAUI. ALSO...BUILDING TO 12 TO 18 FEET ALONG
  WEST FACING SHORES OF OAHU AND MOLOKAI...AND 8 TO 12 FEET ALONG
  NORTH AND EAST FACING SHORES OF THE BIG ISLAND. 

* TIMING...THROUGH EARLY TUESDAY MORNING.

* IMPACTS...MODERATE...STRONG BREAKING WAVES...A POUNDING SHORE 
  BREAK...AND STRONG ALONG SHORE AND RIP CURRENTS WILL MAKE 
  SWIMMING DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND
SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS
AND EXERCISE CAUTION.

&&

$$

REYNES/POWELL
762 
WHHW40 PHFO 051330
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST TUE MAR 5 2013

...HIGH SURF ADVISORY THROUGH THIS AFTERNOON FOR HIGH SURF ALONG
NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU MOLOKAI...FOR
NORTH FACING SHORES OF MAUI AND FOR NORTH AND EAST FACING SHORES
OF THE BIG ISLAND...

.A LONG-PERIOD NORTH NORTHWEST SWELL ARRIVED OVERNIGHT...SOMEWHAT
LARGER THAN EXPECTED EARLIER. THE RESULTING ELEVATED SURF WILL
TAKE LONGER TO SUBSIDE BELOW ADVISORY CRITERIA...AND SO THE
ADVISORY HAS BEEN EXTENDED THROUGH THIS AFTERNOON AND INTO THIS
EVENING.

HIZ001>003-006>009-012-013-017-019-020-025-060230-
/O.EXT.PHFO.SU.Y.0013.000000T0000Z-130306T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
330 AM HST TUE MAR 5 2013

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...18 TO 24 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI
  AND NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND
  MAUI. ALSO...12 TO 18 FEET ALONG WEST FACING SHORES OF OAHU AND
  MOLOKAI...AND 8 TO 12 FEET ALONG NORTH AND EAST FACING SHORES OF
  THE BIG ISLAND.

* TIMING...UNTIL 6 PM HST THIS EVENING.

* IMPACTS...MODERATE...STRONG BREAKING WAVES...A POUNDING SHORE 
  BREAK...AND STRONG ALONG SHORE AND RIP CURRENTS WILL MAKE 
  SWIMMING DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND
SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS
AND EXERCISE CAUTION.

&&

$$
059 
WHHW40 PHFO 051726
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
726 AM HST TUE MAR 5 2013

...HIGH SURF ADVISORY THROUGH THIS AFTERNOON FOR NORTH AND WEST
FACING SHORES OF KAUAI NIIHAU OAHU MOLOKAI...FOR NORTH FACING
SHORES OF MAUI AND THE BIG ISLAND...

.A LONG-PERIOD NORTH NORTHWEST SWELL WILL CONTINUE TO PRODUCE
ELEVATED SURF ALONG MOST NORTH AND WEST FACING SHORES TODAY.

HIZ001>003-006>009-012-013-017-019-020-025-060400-
/O.CON.PHFO.SU.Y.0013.000000T0000Z-130306T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
726 AM HST TUE MAR 5 2013

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND
  NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND
  MAUI...14 TO 18 FEET. ALONG WEST FACING SHORES OF OAHU AND
  MOLOKAI...8 TO 12 FEET. ALONG NORTH AND EAST FACING SHORES OF
  THE BIG ISLAND...8 TO 10 FEET. 

* TIMING...UNTIL 6 PM HST THIS EVENING.

* IMPACTS...MODERATE...STRONG BREAKING WAVES...A POUNDING SHORE 
  BREAK...AND STRONG ALONG SHORE AND RIP CURRENTS WILL MAKE 
  SWIMMING DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND
SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS
AND EXERCISE CAUTION.

&&

$$
767 
WHHW40 PHFO 060133
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 PM HST TUE MAR 5 2013

HIZ001>003-006>009-012-013-017-019-020-025-060245-
/O.CAN.PHFO.SU.Y.0013.000000T0000Z-130306T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
333 PM HST TUE MAR 5 2013

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
SURF ADVISORY. 

SURF ALONG NORTH AND WEST FACING SHORES HAS DROPPED BELOW ADVISORY
LEVELS...AND THE HIGH SURF ADVISORY HAS BEEN CANCELLED. HOWEVER...
SURF REMAINS ELEVATED...AND BEACHGOERS...SWIMMERS...AND SURFERS
SHOULD CONTINUE TO USE CAUTION WHEN ENTERING THE WATER.

$$

BRAVENDER

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Mar 3, 8:30 PM HST, 7 hours 8 minutes earlier.

Area forecast discussion, Mar 3, 8:30 PM HST, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST SUN MAR 3 2013

.SYNOPSIS...
BREEZY TRADE WINDS WILL CONTINUE THROUGH MID-WEEK AS STRONG SURFACE
HIGH PRESSURE REMAINS FAR NORTH OF THE MAIN HAWAIIAN ISLANDS. A
SLIGHT INCREASE IN TRADE WIND SHOWERS IS EXPECTED FROM TUESDAY INTO
WEDNESDAY AS AN UPPER LEVEL TROUGH MOVES ACROSS THE AREA. THE TRADES
WILL LIKELY WEAKEN AND SHOWERS MAY INCREASE AS A COLD FRONT
APPROACHES THE ISLAND CHAIN FROM THE NORTHWEST BY THE END OF THIS
WEEK.

&&

.DISCUSSION...
A 1032 MB SURFACE HIGH NEAR 36N 164W...OR ABOUT 1050 MILES NORTH
NORTHWEST OF HONOLULU...IS MOVING TOWARD THE EAST SOUTHEAST AT ABOUT
20 MPH. THIS PLACES THE MAIN HAWAIIAN ISLANDS UNDER A TIGHT PRESSURE
GRADIENT EARLY THIS EVENING. AS A RESULT...THE TRADE WINDS CONTINUE
TO BE BREEZY ACROSS THE ISLAND CHAIN TONIGHT.

WATER VAPOR IMAGERY CONFIRMS A NEARLY EAST TO WEST ORIENTED
MID-TROPOSPHERIC RIDGE REMAINS IN PLACE ACROSS THE NORTHERN END OF
THE ISLAND CHAIN. THIS FEATURE IS KEEPING THE ATMOSPHERE RELATIVELY
STABLE OVER THE STATE TONIGHT. IN ADDITION...THE MOISTURE VALUES
ACROSS THE ISLANDS ARE BELOW NORMAL. SO DESPITE THE PRESENCE OF
SCATTERED TO LOCALLY BROKEN LOW CLOUDS OVER THE WINDWARD SIDES OF
THE ISLANDS AND THE ADJACENT COASTAL WATERS...THEY ARE MOSTLY
STRATOCUMULUS CLOUDS. RADAR CONFIRMS THERE ARE FEW SIGNIFICANT
SHOWERS EMBEDDED WITHIN THESE TYPES OF CLOUDS...WHICH ARE TYPICALLY
STABLE.

THE SURFACE HIGH PRESSURE WILL CONTINUE TO MIGRATE EASTWARD DURING
THE NEXT FEW DAYS...WHICH WILL MAINTAIN A TRADE WIND WEATHER
PATTERN. THE MID-LEVEL RIDGE WILL PROPAGATE SLOWLY TOWARD THE
SOUTHEAST. A WEAK UPPER LEVEL TROUGH...WHICH IS EVIDENT ABOUT 450
MILES NORTH NORTHWEST OF LIHUE WILL SLIDE DOWN TOWARD THE ALOHA
STATE BY LATE MONDAY. THE COLD AIR ALOFT AND DYNAMIC LIFT ASSOCIATED
WITH THIS FEATURE ALOFT WILL CAUSE A SLIGHT DESTABILIZATION OF THE
ATMOSPHERE BY LATE MONDAY NIGHT OR EARLY TUESDAY. THIS IS EXPECTED
TO CAUSE A SLIGHT INCREASE IN TRADE SHOWERS STARTING EARLY TUESDAY
MORNING. MOST OF THESE SHOWERS WILL CONTINUE TO FAVOR WINDWARD AND
MAUKA AREAS...BUT A FEW BRIEF SHOWERS MAY REACH LEEWARD SECTIONS OF
SOME OF THE SMALLER ISLANDS.

THE UPPER LEVEL TROUGH IS EXPECTED TO BE LOCATED JUST TO THE
SOUTHEAST OF THE STATE BY LATE WEDNESDAY. A NEW UPPER LEVEL RIDGE IS
EXPECTED TO MOVE OVER THE STATE...WHICH WILL BRING A SLIGHT INCREASE
IN STABILITY AND DECREASING SHOWER ACTIVITY ACROSS THE ISLANDS.
ALSO...AS THE SURFACE HIGH EVENTUALLY SLIDE OFF TO THE NORTHEAST
OF THE STATE BY MID-WEEK...THE PRESSURE GRADIENT WILL BEGIN TO
DIMINISH...WHICH WILL START WEAKENING THE TRADE WIND SPEEDS.

TOWARD THE END OF THE WORK WEEK...MODEL GUIDANCE SUGGESTS A BROAD
UPPER LEVEL TROUGH AND AN ASSOCIATED SURFACE FRONTAL BOUNDARY WILL
APPROACH KAUAI FROM THE NORTHWEST. THIS WILL PUSH A SURFACE RIDGE
DOWN CLOSER TO THE ISLANDS. MODEL CONSENSUS REMAINS FAIRLY LOW
REGARDING HOW FAR INTO THE ISLAND CHAIN THE FRONTAL BOUNDARY WILL
ACTUALLY REACH. HOWEVER...CONFIDENCE IS HIGH THAT THIS SYSTEM WILL
APPROACH KAUAI IN THE LATE THURSDAY / FRIDAY TIME FRAME. THIS WILL
CAUSE THE WINDS TO WEAKEN AND VEER FROM AN EAST TO SOUTHEAST
DIRECTION. THESE WEAKER WINDS MAY ALSO CAUSE THE DEVELOPMENT OF
LOCAL AFTERNOON SEA BREEZE / NIGHTTIME LAND BREEZE CIRCULATIONS BY
NEXT WEEKEND.

&&

.MARINE...
A SMALL CRAFT ADVISORY /SCA/ REMAINS IN EFFECT THROUGH MONDAY
AFTERNOON FOR THE TYPICALLY WINDIER WATERS ADJACENT TO THE ISLANDS
OF MAUI COUNTY AND THE BIG ISLAND...INCLUDING THE KAIWI CHANNEL. A
NEW LONG PERIOD NORTHWEST SWELL ARRIVING LATER TONIGHT AND EARLY
MONDAY WILL BOOST COMBINED SEAS TO NEAR THE SCA OVER MOST OF THE
REMAINING COASTAL WATERS. THEREFORE...EXPECT A SCA TO BE ISSUED TO
ADD THESE ADDITIONAL ZONES LATER TONIGHT OR MONDAY MORNING.

THE ELEVATED TRADE WIND GENERATED SWELL CONTINUES TO AFFECT EAST
FACING SHORES OF MOST HAWAII ISLANDS. A HIGH SURF ADVISORY REMAINS
IN EFFECT FOR THESE SHORELINES TONIGHT. WE WILL MONITOR THE BUOYS
ALONG THE WINDWARD SIDES OF THE ISLANDS TO DETERMINE IF THE HIGH
SURF ADVISORY NEEDS TO BE EXTENDED BEYOND DAYBREAK MONDAY MORNING.

THE NEW NORTHWEST SWELL ARRIVING LATE TONIGHT WILL LIKELY CAUSE SURF
HEIGHTS TO REACH THE HIGH SURF ADVISORY CRITERIA ALONG MOST NORTH
AND WEST FACING SHORES OF THE SMALLER ISLANDS FROM MONDAY AFTERNOON
INTO TUESDAY. AS A RESULT...EXPECT A HIGH SURF ADVISORY TO BE ISSUED
FOR THIS ELEVATED SURF LATER TONIGHT.

&&

.AVIATION...
WILL CONTINUE AIRMET TANGO FOR LOW LEVEL TURBULENCE SOUTH THROUGH
WEST OF MOUNTAINS OF ALL ISLANDS OVERNIGHT AS TRADE WINDS REMAIN
BREEZY.

PREVAILING VFR CONDITIONS AT ALL TERMINALS THROUGHOUT THE FORECAST
PERIOD WITH A SMALL POSSIBILITY OF BRIEF MVFR CIG CONDITIONS OVER
WINDWARD SLOPES.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 600 AM HST MONDAY FOR EAST FACING SHORES OF
KAUAI...OAHU...MOLOKAI...MAUI AND THE BIG ISLAND NORTH.

SMALL CRAFT ADVISORY UNTIL 600 PM HST MONDAY FOR MAALAEA BAY...THE
WATERS SOUTH OF THE BIG ISLAND...AND THE KAIWI...PAILOLO AND
ALENUIHAHA CHANNELS.

&&

SYNOPSIS/DISCUSSION...HOUSTON
AVIATION...LUTU-MCMOORE

Nearby

High Surf Advisories in Hawaii, 2013Every high surf advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.